Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 122, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2004, 6:39 PM CDT for Morehouse Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2004, 6:39 PM CDT (23:39 UTC)
- Expired
- May 9, 2004, 7:05 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 175 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 092339 SVRJAN LAC067-100005- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 639 PM CDT SUN MAY 9 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 705 PM CDT * AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF OAK RIDGE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR OAK RIDGE AT 645 PM HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3267 9191 3255 9186 3267 9164 3286 9164 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:10 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 9, 3:10 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SUN MAY 9 2004 .SHORT TERM...TONIGHT-WED...THE MOST RECENT DRY SPELL WILL GRADUALLY COME TO AN END THIS WEEK AS DEEPER MOISTURE AND A SERIES OF DISTURBANCES WILL COMBINE TO INCREASE RAIN CHANCES. LATEST VISIBLE SATELLITE IMAGERY SHOWS ISOLATED SHOWERS DEVELOPING OVER WESTERN ALABAMA THAT WILL MOVE WEST INTO EASTERN MISSISSIPPI LATER THIS AFTERNOON AND A FEW SHOWERS DEVELOPING OVER THE DELTA. WATER VAPOR IMAGERY SHOWS A WEAK CIRCULATION IN THE WESTERN GULF OF MEXICO. THIS IS ASSOCIATED WITH THE UPPER TROUGH OVER THE SOUTHERN PLAINS THAT WILL SLOWLY MOVE TO THE NORTHEAST AND DISSIPATE OVER OUR REGION MONDAY. AS THIS FEATURE MOVES OVER OUR AREA TONIGHT IT IS EXPECTED TO COMBINE WITH AN AREA OF MOISTURE CONVERGENCE ALONG A THETAE RIDGE TO SQUEEZE OUT ADDITIONAL SHOWERS AND PERHAPS A THUNDERSTORM OVER CENTRAL AND NORTHERN MISSISSIPPI OVERNIGHT. THE OVERNIGHT PCPN WILL LIKELY LIMIT CONVECTION MONDAY TO ALL BUT OUR SOUTHERN MOST COUNTIES WHERE WL CARRY SLIGHT CHANCE POPS FOR THE AFTERNOON AND EVENING. TUESDAY A LARGE UPPER TROUGH WILL BEGIN TO AFFECT OUR AREA AS IT MOVES INTO THE PLAINS STATES. SE FLOW AROUND THE BERMUDA HIGH AND SW FLOW ALOFT WILL INCREASE DEEP MOISTURE BACK OVER THE REGION. PWS WILL CLIMB ABOVE AN INCH AND THREE QUARTERS. WITH DAYTIME HEATING ENOUGH INSTABILITY WILL RESULT IN THE DEVELOPMENT OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE HIGHEST POPS IN THE SW. A SHORT WAVE WILL ROUND THE BASE OF THE UPPER TROUGH AND OVER OUR REGION WEDNESDAY AND ENHANCE CONVECTION OVER THE WHOLE AREA THEN. && .LONG TERM...THU-SUN...MEDIUM RANGE MODELS AGREE THAT THE LARGE UPPER TROUGH OVER THE WESTERN TWO THIRDS OF THE CONUS WILL BEGIN TO LIFT OUT AS THE LONG WAVE PATTERN TRANSITIONS TO NEARLY ZONAL FLOW BY THE END OF THE WEEKEND. AT THE SFC THE BERMUDA RIDGE WILL PERSIST WITH THE RIDGE AXIS NOSING WEST ACROSS THE GULF COAST STATES. A COLD FRONT WILL DROP INTO THE UPPER MISSISSIPPI RIVER VALLEY FRIDAY BUT STALL WELL NORTH OF OUR AREA. THUS...A WARM MOIST AIRMASS WILL BE LEFT IN PLACE OVER OUR REGION LENDING TO MORE DIURNALLY DRIVEN CONVECTION THROUGH THE PERIOD. WITH ABUNDANT CLOUD COVER THROUGH THE PERIOD MORNING LOWS WILL BE A FEW DEGREES ABOVE NORMAL WHILE AFTERNOON HIGHS WILL BE NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 85 62 82 / 20 10 10 40 MERIDIAN 62 85 60 84 / 20 10 10 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, May 9, 2:47 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 247 PM CDT SUN MAY 09 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101947- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 247 PM CDT SUN MAY 09 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH NEXT SATURDAY...MAY 15. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.